MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CKMB SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CKMB SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8058232
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros ckmb results were obtained from multiple samples from the same patient tested using vitros chemistry products ckmb slides lot 4917-0264-0584 on a vitros 5600 integrated system.Patient 1 sample vitros ckmb result of 10 u/l vs an expected result of 17 u/l patient 2 sample vitros ckmb result of 3 u/l vs an expected result of 25 u/l patient 3 sample vitros ckmb result of 15 u/l vs an expected result of 29 u/l patient 4 sample vitros ckmb result of 10 u/l vs an expected result of 29 u/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros ckmb results were reported from the laboratory.However, no treatment was stopped, started or altered based on the vitros ckmb results.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros ckmb results were obtained from multiple samples from the same patient tested using vitros chemistry products ckmb slides lot 4917-0264-0584 on a vitros 5600 integrated system.A definitive assignable cause of the event was unable to be determined.No historical quality control results were provided, however, quality control testing on the day of initial testing using vitros isoenzyme performance verifiers was within expectation, indicating that vitros ckmb lot 4917-0264-0584 was performing as expected in combination with the vitros 5600 system at this time.Therefore, a vitros ckmb lot 4917-0264-0584 performance issue is not a likely contributor of the event.Additionally, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ckmb lot 4917-0264-0584.As precision testing was not performed on the vitros 5600 integrated system, an instrument related issue cannot be completely ruled out as a contributor of the event.However, there was no indication that the vitros 5600 system malfunctioned.Additionally, pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.

Brand Name
VITROS CHEMISTRY PRODUCTS CKMB SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19722955
Report Number1319809-2024-00052
Device Sequence Number12830826
Product Code JHS
UDI-Device Identifier10758750004294
UDI-Public(01)10758750004294(17)250901(11)240310(10)491702640584
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue Number8058232
Device Lot Number4917-0264-0584
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown